MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2503-A
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during rotator cuff repair surgery the tendon anchors were not being grasped by tendon inserter (bone anchors 3 w arthro del system).The correct technique was being used, but the tendon inserter appeared to be mangled.The procedure was completed without delay using a s+n backup device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the returned device and noted the plastic is deformed and appears to have been melted.The trigger is protruding from the handle.Functional evaluation revealed the trigger is seized and cannot be depressed.The complaint was confirmed.Factors that could have contributed to the reported event include autoclave damage.Please refer to the instructions for use for recommendation on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.

Brand Name
BONE ANCHORS 3 W ARTHRO DEL SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10446294
Report Number3003604053-2020-00087
Device Sequence Number17147810
Product Code LXH
UDI-Device Identifier00854501006173
UDI-Public00854501006173
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2503-A
Device Catalogue Number2503-A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1